MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, inserted a picc a week ago in patient.Vat rn was troubleshooting what appeared to be an occluded line.Patient was given 2 doses of cathflo and replaced with a midline after not successful in saving the line.The line had been inserted just before zero mark and at 3.5 mark noticed a bend.The bend appeared to be a weaken area of the catheter but it was not fractured in half.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a kinked catheter causing an occlusion is confirmed and was determined to be use-related.One 4 fr d/l powerpicc catheter was returned for evaluation.One video of a d/l powerpicc catheter was returned for evaluation.An initial visual observation of the returned catheter showed blood use residues throughout the returned device.Two circumferential kinks were observed: one just distal of the 2 cm depth marker and the other between the 3 cm and 4 cm depth markers.A functional test of attempting to infuse water into each of the two lumens using a 12 ml syringe revealed no occlusion within the catheter shaft.The catheter was patent to infusion.A microscopic observation revealed ¿c¿ shaped impressions leading into the kinks.The catheter appeared to have an elliptical shape at the kink sites just distal of the 2 cm depth marker and between the 3 cm and 4 cm depth markers.The complaint of catheter kinks is confirmed and was determined to be related to insertion and/or maintenance techniques.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC PROVENA, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21978636
Report Number3006260740-2025-02911
Device Sequence Number7227670
Product Code LJS
UDI-Device Identifier00801741216015
UDI-Public(01)00801741216015(11)240918(17)251130(10)REJV0895
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue NumberCK000987
Device Lot NumberREJV0895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown